MAUDE Adverse Event Report: COVIDIEN 5 LD DISPOSABLE DUAL CON SYST; CABLE, ELECTRODE

COVIDIEN 5 LD DISPOSABLE DUAL CON SYST; CABLE, ELECTRODE
Model Number 33135T
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).An investigation is currently underway, the results will be shared upon completion.
 
Event or Problem Description
The customer reported that after changing all of the adapters, they are still having a lot of problems with the telemetry cables not picking up or giving bad readings.A critical vascular patient was coded because the cables looked like asystole.There was no patient harm reported.Additional information provided by the customer stated that the patient had recently been directly admitted to the icu from the or and was still intubated and sedated.The patient had poor/weak pulses at baseline so when the monitor read asystole and it became difficult to palpate a pulse cpr was initiated briefly.The patient was not shocked (this is not a recommended intervention for asystole) and no meds were given before they realized it was faulty cables.No further medical intervention or follow up care was required.The patient was made cmo by family the next day (unrelated to the malfunction) and has since passed away.After the event the cables were switched out 2-3 times on this patient before they found a set that worked.They were all the same lot number.All of the adapters were changed incase they were causing the issue however, the issues have continued.
 
Additional Manufacturer Narrative
The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.The supplier has performed electrical testing on their products in warehouse and the test result is passed.One physical sample was returned for the evaluation.Under current test conditions, the supplier used current fixture to perform the electrical testing on the returned sample.The returned cable did pass the electrical testing.Therefore, the root cause could not be determined.A corrective action is not applicable at this time.The current process is running according to product specifications, meeting all quality acceptance criteria.We will keep monitoring the process for any adverse trends that require immediate attention.This complaint will be used for qa tracking and trending purposes.

Brand Name
5 LD DISPOSABLE DUAL CON SYST
Common Device Name
CABLE, ELECTRODE
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key10788743
Report Number1282497-2020-09606
Device Sequence Number11635370
Product Code IKD
UDI-Device Identifier10884521212596
UDI-Public10884521212596
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number33135T
Device Catalogue Number33135T
Device Lot Number055878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date01/07/2021
Patient Sequence Number1